Questions About Hormone Imbalance

by Julie
(California, United States)

I am 40 years old and have been having many different symptoms, which I believe is due to some type of hormone imbalance possibly suggesting perimenopause.

All of the symptoms I experience happen during the 14th to 26th day of my cycle. The symptoms I am having include the following:

breast tenderness (very, very painful),
headaches, acne, weight gain, muscle aches,
fatigue, numbness/tingling, skin crawling sensation,
stomach pain

Every month it seems my symptoms get worse. I recently went into the gynecologist and asked her if it were possible that I had some type of hormone imbalance or if maybe I would go through menopause early.

She basically just told me that as we get older that's what happens and she wrote me a prescription for an antidepressant to take 10 days out of the month. Well, I never took the antidepressant. I'm not depressed.

Just recently, my menstrual cycle has gotten very heavy. I do not even want to go to sleep because I'm afraid of what I'm going to wake up to. I pass very large clots. I am also spotting a week before I'm due and this last month I was a week early.

My mom purchased some bio-identical progesterone balance cream for me to try, but I am not sure if this is the right thing to do. If there is anything you can suggest, I would greatly appreciate it.

I am tired of doctors telling me I have anxiety and I am depressed.

Thanks.

Comments for Questions About Hormone Imbalance

Average Rating starstarstarstarstar

Click here to add your own comments

Sep 23, 2010
Rating
starstarstarstarstar
hi am 21 am from Jamaica n am experiencing the same symptom that Julie is n am very worried i don't know what to do
by: Anonymous

hi am 21 am from Jamaica n am experiencing the same symptom that Julie is n am very worried i don't know what to do

Oct 03, 2009
Rating
starstarstarstarstar
Hormone Imbalance and Anxiety
by: George Parigian Jr.

Hi Julie,

Thanks for your question.

To begin with, you may indeed be showing some signs of depression and do seem to be having a lot of anxiety about this and rightly so!

I am not qualified to make a diagnosis of depression, but it is possible that you are suffering some depression along with the other symptoms.

Hormonal imbalances can bring on depression, so your doctor may be correct about that.

However, you are absolutely right to want to identify and correct whatever hormonal imbalances you may have, because that is the only way you will regain your full health AND your peace of mind.

The symptoms you mentioned would make anyone feel depressed and anxious, but my thinking is that the hormonal issues have to be addressed, rather than you just being prescribed medication for depression.

Some doctors feel that since menopause is a natural occurrence it is wrong or dangerous to try and correct it with prescribed hormone treatments.

This is only a problem when synthetic hormones are used, rather than bio-identical ones.

As for the cream your mom bought you, I am not familiar with it (you didn't mention a brand name).

As far as I am aware, bio-identical hormones have to be prescribed by a doctor and compounded by a special pharmacy.

This is done only after a doctor has tested your hormone levels and identified what needs to be corrected.

Then the prescribed hormones are compounded by the pharmacy to precisely match what your doctor feels you need.

The cream your mom bought you is likely based on what is called a "phyto-estrogen," which is a plant based estrogen.

It would probably not hurt, but my suggestion to you would be to find a doctor that specializes in antiaging medicine and bio-identical hormones to do a full evaluation on you and determine how best to address your particular hormone issues.

Visit this link: Antiaging Doctorsfor a listing of antiaging doctors in your area.

Good luck and good health!

George

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Hormonal Balance for Antiaging.
















































































































































































Site Build It!